Log in
PMRGCAuk
8,815 members15,041 posts

Third Actemra Infusion

I am getting ready for my third Actemra infusion scheduled for this Friday. This past week I have been experiencing some transient shooting pains in my head, left shoulder pain and popping, transient right knee pain, and one day had a little bit of jaw pain. I have also developed a cough with increased phlegm.

I tritrated down from 15 mg of prednisone 3 weeks ago to 12.5 mg. Am scheduled to go down from the 12.5 mg to 10 mg. for one month.

Could these little bit of symptoms just be due to my being at the end of my monthly Actemra infusions and ready for the next one? Is this normal?

4 Replies
oldestnewest

Possibly - but really this is a question to pose your team giving the Actemra. I really don't think there are enough people using Actemra infusions to offer a reliable opinion. The trials were for the weekly injections I think - the infusions weren't felt to work as well because of the large gap between infusions.

Reply

Thankyou PMRpro. I have a call into my Rheumy. Just spoke to her nurse. She felt that since I was so close to my next infusion that could be the cause. She did say that it does take a full three months before I feel the full effect . She will be speaking to my Doctor and call me back today. I did take an additional 2.5 mg Pred. yesterday and it did help the head pains . Today I took my regular dose of 12.5 mg and doing pretty good today. Without this site and all of your help I would not have known to up my dosage temporarily . I can’t thank all of you enough.

Reply

I am on the weekly injections, they are sending a sample of my blood to a lab in Holland to check the level of tocilizumab, the sample is to be taken the morning of the day I give myself the injection. Apparently, based on the test result, the interval between injections are adjusted.

When I first started with the injections, I did think my symptoms returned near the end of the cycle. Now that I've been on Actemra for 2 months I have none of the symptoms.

Reply

Thankyou for your reply Gaijin. I was wondering if that was not the case .

My Rheumatologist just called a bit ago. She wants me to go back on 15 mg Prednisone for one month. At the end of the month I am to call her and let her know how I am doing. Will then revisit my titration schedule then.

Reply

You may also like...